A case of an asthmatic woman who collapsed within a few minutes after intramuscular ketorolac tromethamine (KT) injection is reported. Autopsy findings revealed anatomic evidence of a recent asthma attack. KT was found to be present in the blood at a concentration within the therapeutic range and consistent with the administered dose. Based on the timing of the collapse in relation to the KT administration, death was attributed to an adverse reaction to KT, resulting in acute bronchospasm and cardiac arrest, with asthma as an underlying contributing factor. In this case, asthma alone was not responsible for the death of the patient but only a contributing factor. Physicians have to be aware that in asthmatic patients bronchospasm can be induced by drugs among which aspirin or nonsteroidal anti-inflammatory drugs such as KT are the most common; therefore, death may have an iatrogenic cause. The paper also describes the pathogenic mechanism of an adverse reaction to such drugs and analytical methods for the isolation and detection of KT in postmortem blood.
|Titolo:||Fatal adverse reaction to ketorolactromethamine in asthmatic patient|
|Autori interni:||CAMPOBASSO, Carlo Pietro|
|Data di pubblicazione:||2008|
|Rivista:||THE AMERICAN JOURNAL OF FORENSIC MEDICINE AND PATHOLOGY|
|Appare nelle tipologie:||1.1 Articolo in rivista|